Alert archive / Florida / River Flood Warnings in 2014
River Flood Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Sep 20, 2014, 7:39 AM EDT for Manatee County, Florida. It took effect at Sep 20, 2014, 8:24 AM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2014, 7:39 AM EDT (11:39 UTC)
- In effect from
- Sep 20, 2014, 8:24 AM EDT
- Expired
- Sep 22, 2014, 8:00 AM EDT
- In force
- 48 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 12.92 ft at Sep 20, 2014, 7:00 PM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 20, 4:24 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 20, 4:24 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 424 AM EDT SAT SEP 20 2014 .SYNOPSIS... ALOFT - RIDGING STRETCHED FROM THE CENTRAL ROCKIES TO THE SOUTHERN PLAINS WHILE TROUGHING WAS OVER THE EASTERN CONUS...WITH A BROAD LOW OVER THE SOUTHEAST U.S. INCLUDING THE EAST GULF AND FL. SURFACE - ROBUST HIGH PRESSURE CENTERED SOUTH OF NOVA SCOTIA CANADA RIDGED TO THE LOWER MISSISSIPPI VALLEY. A FRONTAL BOUNDARY EXTENDED FROM TX ACROSS THE GULF TO FL THEN CONTINUED OUT OVER THE ATLANTIC. THERE WERE A COUPLE OF WAVES ON THIS BOUNDARY... ONE OVER THE CENTRAL GULF AND THE SECOND JUST EAST OF FL. && .SHORT TERM (TODAY - SUNDAY)... THE UPPER LEVEL LOW DEEPENS TODAY...IN THE VICINITY OF THE GA/FL COASTAL WATERS...WITH THE EASTERN WAVE FORMING A CLOSED LOW OFF THE NORTHEAST FL COAST. THE LOW TRACKS NORTHEASTWARD TONIGHT...ALONG WITH IT/S SURFACE REFLECTION...AND DAMPENS OUT INTO THE TROUGH THAT CONTINUES ACROSS THE EASTERN STATES. THE FRONTAL BOUNDARY MEANDERS ACROSS FL. ON SUN THE PLAINS UPPER RIDGE SLIDES TO THE MISSISSIPPI VALLEY AS A CANADIAN AIRMASS MOVES INTO THE UPPER AND CENTRAL PLAINS. IN RESPONSE THE UPPER TROUGH MOVES TO ATLANTIC COASTAL WATERS AND THE BOUNDARY BEGINS TO TRAVERSE SLOWLY SOUTHWARD DOWN THE STATE. THE UPPER LOW PROVIDES DEEP AND MOIST...MODEL PWAT VALUES ARE IN EXCESS OF 2 INCHES...SOUTHWESTERLY AND WESTERLY FLOW WITH PIECES OF ENERGY MOVING THROUGH. THESE FEATURES ALONG WITH THE SURFACE BOUNDARY WILL SUPPORT SHOWERS AND A FEW STORMS TODAY...WITH A WIDE SWATH OF NUMEROUS SHOWERS ACROSS THE AREA. AS THE UPPER LOW AND IT/S SURFACE REFLECTION MOVE AWAY TONIGHT SOME SLIGHTLY DRIER AIR...DRIER IN THE SENSE THAT MODEL PWAT VALUES RANGE FROM 1.8 TO 2 INCHES FROM NORTH TO SOUTH...FILTERS IN WITH CHANCE TO SLIGHT CHANCE POPS. THE DEPARTING OF THE UPPER LEVEL TROUGH SUN WILL REDUCE AVAILABLE ENERGY HOWEVER MOISTURE REMAINS ABOUT THE SAME AND THE BOUNDARY ACROSS THE SOUTHERN HALF OF THE STATE WILL KEEP SLIGHT CHANCE TO CHANCE THUNDERSTORMS...FROM NORTH TO SOUTH...IN THE FORECAST. THE RAIN AND CLOUDS WILL KEEP TEMPERATURES BELOW NORMAL TODAY AND TO A LESSER EXTENT TONIGHT. TEMPERATURES WARM SOME SUN BUT STILL STAY BELOW NORMAL. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... STATIONARY BOUNDARY WILL PERSIST ACROSS THE CENTRAL FLORIDA PENINSULA AND WILL BE THE FOCUS FOR A RATHER WET START TO THE WEEK ACROSS MUCH OF THE FORECAST AREA. PROGRESSIVE PATTERN ACROSS THE U.S. WITH A STRONG S/W DISTURBANCE DIGGING THROUGH THE MID ATLANTIC COAST MONDAY. THIS WILL ENHANCE U/L DIFFLUENCE OVER THE FLORIDA PENINSULA WHICH WILL INCREASE AREAL COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ALONG THE FRONTAL BOUNDARY...WITH NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN FORECAST AREA. SURFACE HIGH PRESSURE WILL BUILD OVER THE EASTERN U.S. TUESDAY WITH INCREASING EASTERLY FLOW ACROSS THE FLORIDA PENINSULA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON WITH HIGHEST POPS NEAR THE COAST AS EASTERLY FLOW ENHANCES LOW LEVEL CONVERGENCE OVER THE COASTAL COUNTIES. AN U/L RIDGE WILL BUILD OVER THE REGION WEDNESDAY THROUGH FRIDAY WHICH WILL DECREASE AREAL COVERAGE OF CONVECTION A BIT...BUT SUFFICIENT DEEP LAYER MOISTURE AND INSTABILITY WILL PERSIST FOR SCATTERED AFTERNOON THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA EACH DAY. && .AVIATION... 20/06Z-21/06Z. WITH WIDESPREAD SHOWERS AND OVC SKIES ACROSS THE AREA HAVE OPTED TO KEEP MVFR AT ALL TERMINALS FOR THE REST OF OVERNIGHT HOURS AND MOST OF TODAY...ALTHOUGH EXPECT SOME VFR AND LCL IFR AT TIMES. WINDS GENERALLY LIGHT AND VARIABLE BUT WITH AN ONSHORE SHIFT AT THE COAST IN THE AFTERNOON. ISOLD TSRA AFT 12Z COULD PRODUCE GUSTY WINDS. && .MARINE... WINDS OVER THE NORTHERN WATERS HAVE DIMINISHED SO THE SMALL CRAFT ADVISORY HAS BEEN EXPIRED. A FRONTAL BOUNDARY WILL MEANDER ACROSS THE GULF AND FL THROUGH MON WITH A RELAXED GRADIENT KEEPING WINDS RATHER LIGHT. HIGH PRESSURE MOVES BY NORTH OF THE WATERS DURING THE FIRST HALF OF THE WEEK WITH THE GRADIENT TIGHTENING ALTHOUGH WINDS WILL BE 15 KNOTS OR LESS. HOWEVER ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 83 73 85 73 / 70 40 30 20 FMY 85 73 84 74 / 70 20 50 20 GIF 83 70 86 72 / 70 30 30 20 SRQ 83 72 84 73 / 70 30 40 20 BKV 84 67 86 68 / 60 30 20 20 SPG 83 75 85 76 / 70 40 30 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/RUDE LONG TERM/DECISION SUPPORT...13/OGLESBY
Hazardous weather outlook, Sep 20, 4:46 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 446 AM EDT SAT SEP 20 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-210900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 446 AM EDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY CAUSE PONDING OF WATER IN ROADWAYS AND TYPICAL LOW FLOOD PRONE AREAS. ...RIVER FLOOD IMPACT... COMBINATION OF LOCALLY HEAVY RAIN THAT FELL ON FRIDAY AND ANY ADDITIONAL RAIN TODAY MAY CAUSE A FEW RIVERS ACROSS WEST CENTRAL FLORIDA TODAY PERSISTING INTO EARLY NEXT WEEK. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON HOURS EACH DAY THROUGH MUCH OF NEXT WEEK. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:59 AM EDT | River Flood Warning | TBW | Hillsborough | 4 days |
Nearby
River Flood Warnings in Florida, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.